Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 26, NWS Lincoln, IL

April 10, 2001Effingham County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2001, 8:30 AM CDT for Effingham County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2001, 8:30 AM CDT (13:30 UTC)
Expired
Apr 10, 2001, 9:15 AM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Effingham County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 101331
SVRSPI
ILC049-101415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
830 AM CDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 915 AM CDT

* AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EFFINGHAM...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TEUTOPOLIS
  DIETERICH
  MONTROSE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3920 8867 3903 8862$ 3904 8837 3916 8837
          3919 8847

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:40 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 10, 3:40 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
340 AM CDT TUE APR 10 2001

LATEST SURFACE ANALYSIS REVEALS SYNOPTIC STATIONARY FRONT FROM
QUINCY TO FORT WAYNE...WITH WELL DEFINED OUTLOW BOUNDARY FROM JUST
NORTH OF ST LOUIS TO MATTOON. THESE FEATURES WILL REMAIN ACROSS THE
AREA AS THUNDERSTORMS CONTINUE TO FIRE UP DURING THE EVENING AND
OVERNIGHT HOURS TONIGHT AND WEDNESDAY NIGHT. THIS PATTERN WILL
CONTINUE UNTIL THE MAIN UPPER LOW MOVES INTO THE MIDWEST AND SWEEPS
A COLD FRONT THROUGH ILLINOIS EARLY THURSDAY. NEW AVN CONTINUES TO
SHOW A SECONDARY WAVE MOVING SOUTHEAST INTO THE AREA ON SATURDAY
BEFORE THE PATTERN DRIES OUT LATER IN THE WEEKEND.  PREVIOUS
FORECAST CAPTURES THIS SCENERIO WELL AND SEE LITTLE REASON TO
DEVIATE.  ..04..

.ILX...NONE.

In the hours before

Local storm report, Apr 10, 2:42 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
242 AM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1235 AM    SIDNEY                    IL   60 MPH TSTM WIND GUST
04/10/01   CHAMPAIGN                      ESTIMATED WIND GUST. SOME
                                          MINOR ROOF DAMAGE. FROM NWS
                                          COOP OBSERVER.

1226 AM    RANTOUL                   IL   1.25 INCH HAIL
04/10/01   CHAMPAIGN                      REPORTED 1 E OF RANTOUL ON
                                          US 136. FROM NWS COOP
                                          OBSERVER.

0115 AM    TREMONT                   IL   1.00 INCH HAIL
04/10/01   TAZEWELL                       REPORTED 1/4 MILE WEST OF
                                          TREMONT. FROM NWS COOP
                                          OBSERVER.

1250 AM    GEORGETOWN                IL   WIND DAMAGE
04/10/01   VERMILION                      POWER LINES DOWN. FROM
                                          ESDA.

0155 AM    MINONK                    IL   .88 INCH HAIL
04/10/01   WOODFORD                       HAIL WAS PILED 3 INCHES
                                          DEEP...COVERING THE ROAD.
                                          REPORTED ON THE WEST SIDE
                                        ?  OF MINONK. HAIL SIZES FROM
                                          1/4"-7/8". FROM ESDA.

FISHER
Special weather statement, Apr 10, 6:00 AM CDT, 2 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-101600-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT TUE APR 10 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL
ILLINOIS TODAY AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STATIONARY FRONT THAT
LIES ACROSS CENTRAL ILLINOIS. THE THUNDERSTORM ACTIVITY THIS MORNING
IS EXPECTED TO WEAKEN TOWARD MIDDAY...THEN REDEVELOP AGAIN LATER
THIS AFTERNOON AND EVENING.

THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY
WINDS.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE
LATEST WEATHER FORECASTS AND BE PREhPARED FOR ACTIVATION THIS
AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:27 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion48 min
Apr 10, 1:21 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford39 min
Apr 10, 7:47 AM CDTSevere Thunderstorm WarningILXEffingham, Shelby43 min
Apr 10, 8:18 AM CDTSevere Thunderstorm WarningILXColes, Cumberland42 min
Apr 10, 9:01 AM CDTSevere Thunderstorm WarningILXJasper44 min
Apr 10, 9:15 AM CDTSevere Thunderstorm WarningILXCrawford45 min
Apr 10, 9:40 AM CDTSevere Thunderstorm WarningILXLawrence50 min
Apr 10, 12:58 PM CDTSevere Thunderstorm WarningILXEffingham62 min
Apr 10, 1:39 PM CDTSevere Thunderstorm WarningILXJasper66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.